Jump to content

When To Ditch A Medication? Ses!!


jknh9
 Share

Recommended Posts

As I said in another post a few days back, my cardio added 75 mg Wellbutrin (generic) to my 100 mg Zoloft (generic). I've been ok on the Zoloft although it was **** the first few weeks I was on it. He prescribed the Wellbutrin because I have been having super-awful night sweats every single night.

I'm on day 4 of Wellbutrin and I don't like it. The first day I had an elevated HR but was otherwise ok. Then the insomnia started, but worse than that is the racing/obsessive thoughts that accompany it. I know it took me a while to get used to Zoloft, but that was mostly overcoming the severe nausea, fatigue, and dizziness. I don't remember it having mental SEs like this. However, when I was a teenager and was put on Paxil for "anxiety" (what I now know to be POTS) I did have the racing/obsessive thoughts. I also had them as part of an allergic reaction to an antibiotic when I was about 13.

How long do you wait to see if a med is going to work out? I gave Florinef about 3 weeks but the headaches were too much. 4 days seems like a really short amount of time, but I don't know how much longer I can deal with these mental side effects :(

And if anyone knows if Wellbutrin is supposed to help with night sweats, please share. I'm skeptical.

Link to comment
Share on other sites

I know when I was trying to wean off Wellbutrin this summer, I was having horrible night sweats. My doc said that they could be associated with either coming off OR going on this med.

Don't have any particular hard and fast rules for how long to give a med before I ditch it. Some of them, the SEs are just too horrible and I can't make myself take them more than a few days. If I can possibly tolerate the SEs I'll usually try to give it a month.

Are you taking the Wellbutrin early in the day? I do know it can really mess with sleep etc if taken in the evening.

When I was on Zoloft, I could only tolerate 12.5 mg. I personally do really well on Wellbutrin- it's the only med of this type I can tolerate at a "normal' dose. But 100 mg of Zoloft on top of the Wellbutrin would definitely do me in.

Sorry you're having such a hard time with this! It's miserable messing with these meds.

I know my POTS neuro doesn't like Wellbutrin...says it has too many effects on the ANS so he doesn't like to prescribe it. I was already on it when he saw me. He acknowledges now that it's a really good drug for me personally, but he does say that it tends to be very stimulating to the nervous system which is one of the reasons he's not a fan of it for POTSies....especially if you might tend to be a little on the "hyper"POTS end of the spectrum.

Link to comment
Share on other sites

Your reaction to those meds sounds very common according to what I've heard and experienced.

I tried some of these in the 70's and then again in the 90's and my doctors knew then that a lot of people were

having bad reaction to these drugs. I can't believe they're still trying to get patients on these. What's

really weird is that by now they've heard from their ex patients how these caused bad reactions.

Have you tried changing your diet ? Starting with eliminating the common food intolerances and

all chemicals ? More and more of us are realizing the benefits of avoiding all the toxins in

our food and environment. I'd suggest the Wahls / paleo type diet.

Taking 50 - 100 mg of 5htp at night should help.

Hope you feel better soon. D

Link to comment
Share on other sites

Thank you for the replies! I've been taking the Wellbutrin in the early afternoon (I wake up around 11 am) and the Zoloft at night. I had some anxiety and the obsessive thoughts again last night and of course trouble sleeping. I wondered about the stimulating effects, too, since I'm already super-sensitive to caffeine.

I have the night sweats without the Wellbutrin-- that's why I was prescribed it, I think. Besides interrupting my sleep and being just gross, I think all the sweat is causing yeast infection issues. My cardio said it might help with the night sweats and it should blunt the other symptoms. I'm just wondering if I really need it. I hate being on meds in the first place, so it's tough to convince me to stick with a second one. I might just ditch it today. Man, are meds frustrating or what? I'd love to do without them but without the Zoloft I'd be fainting right and left.

I haven't really tried changing my diet, although I eat pretty healthy. I've eliminated caffeine and I avoid wheat because it irritates my IBS, and I don't eat much meat or dairy. I also only use non-toxic cleaners in my house (I use vinegar-based cleaners and things like that). I haven't tried Wahls or Paleo but I might check into them. I'm also a firm believer in eliminating toxins. I try to air out my house as much as possible too.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...